, Volume 9, Issue 4, pp 983-993

Rate of convergence for shuffling cards by transpositions

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Suppose we are given a graph with a label on each vertex and a rate assigned to each edge, and suppose that edges flip (that is, the labels at the two endpoints switch) randomly with the given rates. We consider two Markov processes on this graph: one whose states are the permutations of then labels, and one whose states are the positions of a single label. We show that for several classes of graphs these two processes have the same spectral gap.